Hail, Slope
- When
- June 29, 8:09 PM MST to 8:12 PM MST
- Where
- Slope County, 1.9 mi W of Amidon
- Measured
- 0.88 in hail
- Reported by
- Law Enforcement
- Coordinates
- 46.480, -103.360
An isolated strong thunderstorm developed over Slope County in southwest North Dakota. One report of large hail was received before the storm weakened.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BIS wrote it up.
An isolated strong thunderstorm developed over Slope County in southwest North Dakota. One report of large hail was received before the storm weakened.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before the first event at Jun 29, 5:27 PM MST, 2 hours 42 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 727 PM CDT FRI JUN 29 2012 .DISCUSSION... ONLY MINOR CHANGES MADE TO FIRST PERIOD TEMPS AND POPS. STORMS HAVE FIRED NORTH OF BAKER MT. THERE IS ENOUGH CAPE/DEEP LAYER SHEAR TO BE OF SOME CONCERN FOR SOME HAIL AND POTENTIAL STRONG GUSTS GIVEN RELATIVELY DRY BOUNDARY LAYER...AND WILL BE MONITORING CLOSELY. MORE WIDESPREAD STORMS ARE EXPECTED NORTHWEST AND NORTH CENTRAL OVERNIGHT COINCIDENT WITH THE ARRIVAL OF THE MAIN SHORT WAVE TROUGH. && .AVIATION... EXPECTED COVERAGE OF OVERNIGHT CONVECTION INVOF KISN/KMOT WARRANTED INCLUSION OF 2 HOUR TEMPO GROUPS FOR TSRA WITH NEW TAF ISSUANCE. MAINTAINED VCTS MENTION AT KBIS/KJMS BEGINNING AT 12Z SATURDAY. ISOLD STORMS MOVING INTO FAR SOUTHWEST WILL BE MONITORED FOR POTENTIAL IMPACT AT KDIK. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION/AVIATION...RK
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 914 PM CDT FRI JUN 29 2012 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-301100- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 914 PM CDT FRI JUN 29 2012 /814 PM MDT FRI JUN 29 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TONIGHT...ESPECIALLY FROM WESTERN THROUGH NORTH CENTRAL NORTH DAKOTA. A FEW OF THE STRONGEST STORMS COULD PRODUCE HAIL AROUND QUARTER SIZE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE FOR THUNDERSTORMS SATURDAY ACROSS CENTRAL NORTH DAKOTA...ESPECIALLY THE JAMES RIVER VALLEY. SOME THUNDERSTORMS COULD BE SEVERE. ANOTHER STRETCH OF THUNDERSTORM POTENTIAL EXISTS SUNDAY NIGHT THROUGH MONDAY NIGHT...AND AGAIN TUESDAY NIGHT THROUGH THURSDAY. .SPOTTER INFORMATION STATEMENT... THERE IS A SMALL CHANCE OF SPOTTER ACTIVATION OVERNIGHT...BUT ACTIVATION MAY BE NEEDED DURING THE DAY SATURDAY. WAA/RK
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 829 PM CDT FRI JUN 29 2012 NDZ031-032-040-300230- BILLINGS-GOLDEN VALLEY-SLOPE- 729 PM MDT FRI JUN 29 2012 ...SPECIAL WEATHER STATEMENT... AT 724 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER SOUTHWESTERN GOLDEN VALLEY COUNTY...MOVING EAST AT 20 MPH. PENNY SIZE HAIL AND WINDS UP TO 50 MPH ARE POSSIBLE WITH THIS STORM. MOTORISTS SHOULD BE PREPARED FOR A BRIEF PERIOD OF VERY HEAVY RAIN...WITH REDUCED VISIBILITY AND PONDING WATER ON ROADS. LOCATIONS IMPACTED INCLUDE... ALPHA... GOLVA... THREE V CROSSING... GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. KINNEY
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 852 PM CDT FRI JUN 29 2012 NDZ031-032-040-300245- BILLINGS-GOLDEN VALLEY-SLOPE- 752 PM MDT FRI JUN 29 2012 ...STRONG THUNDERSTORM IN SLOPE COUNTY... AT 748 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM IN FAR NORTHWEST SLOPE COUNTY...MOVING SOUTHEAST AT 20 MPH. NICKEL SIZE HAIL AND WINDS UP TO 50 MPH ARE POSSIBLE WITH THIS STORM. MOTORISTS SHOULD BE PREPARED FOR A BRIEF PERIOD OF VERY HEAVY RAIN...WITH REDUCED VISIBILITY AND PONDING WATER ON ROADS. LOCATIONS IMPACTED INCLUDE... AMIDON... ALPHA... THREE V CROSSING... GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. KINNEY
The Bismarck radar (KBIS), 201 km away, was scanning. The volume nearest the first event began at 03:09 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Dakota in 2012Every state in 2012This day in weather historyWarnings in North Dakota, June 2012
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 381438.